I have questions for people who suffer from POTS or LOW Blood pressure. I have low blood pressure esp. in the heat and humid weather and I live in FL. I have a high heart rate at rest sitting ranges 95-100 at complete rest in bed in the 70s.I have trouble walking and get frequent vertigo dizzy spells unbalance.I also have had troubles at night waking up with heart rate of 165 and dizzy and blindness. Possibly from severe low blood pressure. I am also normally around 110/60's 70's 80's and 100/80 when I feel ill. I have been told I may be having TIAs I am confused about the diagnosis since i have not had a solid diagnosis but feel it may be POTS.Anyone suffering from POTS that can advise me please post here.I just started this medication Midodrine and hope I can get my life back.
8 Feb 2012
Hi hot&humid! I'm also a Floridian w/ many of the same symptoms. I can also relate 2 ur lack of a definitive diagnosis. There's a lot of crossover in ur symptoms & I understand how frustrating that is. Without knowing what kinds of tests you've had, I can only cautiously tell u what's helped me immensely while I wait for a more definitive diagnosis. This was done very carefully w/ lots of monitoring but I was started on a very low dose of Enderil 2 lower my heart rate (the higher ur heart rate, the harder ur heart has 2 work which can lower ur BP). It sounds counter intuitive since Enderil is mainly used for hypertension, but it's mild enough that people who have a fear of public speaking use it 2 lower HR and thus lower panic/anxiety. For me, my use of Xanax dramatically dropped after starting Enderil (my apologies - it's spelled Inderal!). To make sure it was't dropping my BP 2 much, both my Dr & I were very vigilant.
I have a home BP cuff that also takes my pulse & can even detect irregularities in my pulse like being tachy, arrythmias, etc. I also take prescription Antivert which I love for dizzines, feeling faint, "wobbly" (for lack of a better word) & nausea. I hope you can find a Dr that will work hard 4 u 2 get 2 the bottom of this & will be willing 2 think outside the box 2 help u until u have ur answer. Best of luck!
29 Feb 2012
a tilt table test which can be ordered by an electrophysiological cardiologist (EP) can give you a quick answer, it is the "golden standard for POTS diagnosis." I went to the Mayo in Jax but you don't need to go that far. A couple things will pull your BP down, especially dehydration (Heat) so drink plenty of fluids (2-3 liters per day and have a salty snack once a day (unless contraindicated by other conditions) High pulse from possible POTS will also pull your BP down, it is the normal heart response. Having had many almost/ passing out episodes, I can tell you the "blindness" which you feel like you are experiencing is actually loss of vision just prior to passing out (your severe low BP is a correct guess). This isclassic but most people pass out too fast for the "blindness" phase to be identified. The dizziness, waking at night with high pulse, BP sound like POTS, but could be other autonomic disorders as well.
Find someone who can order a tilt table for you and get diagnoses. Also you could try sleeping in a recliner or with a wedge or pillow to prop your head up. This should decrease but not eliminate the middle of the night high pulse. Other people have posted that drinking 32 oz of water about 30min before getting out of bed also helps the dizziness. Midodrine-see my other post look it up on FDA. Your BP while a little low for you (typical for POTS a little low but not too bad) is not too low- mine goes down to 70s/40s, so Midodrine may not be helpful, but other meds could be. Use Midodrine as a last resort. Be careful not to fall.
26 Nov 2012
If any of you are still taking Midodrine, please know that the FDA is mandating a study to prove the efficacy of this medication for SHIRE to keep it on the market. If the medication works for you, it would beneficial to participate in the study so you can continue to use it. I can give you more information about the study and direct you to a research site in your area to see if you may qualify. Please send me a private message or reply to this comment for more info.
- Midodrine Information for Consumers
- Midodrine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Midodrine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... pacemaker as I suffer with Bradycardia with vasavagol syncope I notice I am very dizzy in the morning but I also blackout a lot at night which ...
2 answers • 21 Oct 2009
Has anyone had experience with prescribing Inderal for tachycardia in POTS (postural orthostatic tachycardia syndrome)? Patient's BP ...
1 answer • 25 Nov 2009
This is one of the several meds recommended as options by my POTS specialist. I am currently on Propranolol which helps by lowering my heart rate, ...
5 answers • 16 Mar 2010
My mom and I have been searching for what seems like forever. We don't mind traveling far and we live in California. Thanks.
4 answers • 24 Jan 2011
Postural Orthostatic Tachycardia Syndrome - I have POTS that is temporary but incapacitating for 1-2
... months following major illness and most recently thyroidectomy for early Thyroid cancer. My physician is recommending Thyrogen and possible RAI. ...
1 answer • 29 Apr 2013